I need some help and I think you kind folks are the only ones Who may be able to help. I went to a new rheumy a few months ago who put me on Hydroxychloroquine and dicoflenac. I had a horrible allergic reaction to the Hydroxychloroquine and doc put me on steroids to calm everything down.

Took about 10-14 days for things to even out again and I tapered down the steroids. Doc had me try Plaquenil hoping the brand name would be ok but it was the same thing. I was still on the steroids for about another week after the second allergic reaction which was much milder because I only took one dose and recognized the same issues. After the steroids, I really didn’t feel well tho even tho I had no allergic symptoms anymore. I was more fatigued than usual and dizzy. The following Friday I took my normal methotrexate dose and felt like I went off a cliff. That weekend I could barely walk. I was incredibly weak and fatigued - way beyond the normal MX effect that I’m used to every weekend. And dizzy. Really dizzy. Walking into walls. Worried I couldn’t make it across the room. My legs feel alternately wooden and weak all at the same time. It’s so odd. I went to a regular doc appt on Tuesday with my rheumy’s PA and told him that something was wrong. I work FT as a paralegal. I really need my brain to work and it really really doesn’t. And frankly I’m not exactly sure how I have been getting to and from work every day. I’m used to brain fog but this is different. My brain isn’t working. And I’m so dizzy I’m not sure I could pass a field sobriety test. And so so weak. The PA put me back on 10mg of steroids a day until I can feel better which I’ve taken for three days now and today was my worst day yet. I told the PA I wasn’t feeling well and I told him I was dizzy and weak but I didn’t explain how alarmed I am. I haven’t felt this dizzy or unsteady before. I’m really not sure how I’m functioning. Does this sound familiar to anyone? Should I call the doc back? Or will some more doses of the steroids work to bring things back to “normal”?

21 Answers

impetuous.crane97
Answered 11 months ago    reply

I am very dizzy also. I’m on cellcept now and nearly off prednisone. No one knows why I have this dizziness.

utzruthe
Answered 11 months ago    reply

Does the cellcept help for your dizziness?


mattingly
Answered 11 months ago    reply

I have POTS, which makes me dizzy, high heart rate, low blood pressure, feeling week, bad brain fog, ect. Make sure you're not having an Adrenal Crisis.

utzruthe
Answered 11 months ago    reply

I hadn’t even thought of that. Thank you!


christia_that
Answered 11 months ago    reply

I'd give it maybe maybe another 24 hours, then I'd consider either urgent care or emergency room if your docs answer is just to keep taking the steroids.

utzruthe
Answered 11 months ago    reply

Thank you christia. I think that’s great advice.

christia_that
Answered 11 months ago    reply

If things get any worse then go right there and then. it is far better to be safe than sorry.

utzruthe
Answered 11 months ago    reply

You are right of course. I just hate going to the ER. I always end up wasting a lot of time to have them say...?? But you are right. Thank you!

christia_that
Answered 11 months ago    reply

no problem I just want you to stay safe. You know your body better than your doctor does, so you make the best judgement call on what needs to happen next.

utzruthe
Answered 11 months ago    reply

Oh my gosh. Such wise and very timely words. I may have needed that pep talk more than anything else!

christia_that
Answered 11 months ago    reply

Well I'm always around whenever you need to talk!


readyvera
Answered 11 months ago    reply

I find it amazing we have to pay doctors who have no clue how to treat us! Praying you get it sorted out. Maybe detox off everything and try a different doctor?

utzruthe
Answered 11 months ago    reply

You and I think alike, Leota! Thanks for the kind words!


balloudesirae
Answered 11 months ago    reply

A few years ago I had a sulfate allergic reaction. After being on steroids to calm it down it still took me a few months to fully recover. I agree, it would be good to go get checked but also know, it may take time to fully heal.

utzruthe
Answered 11 months ago    reply

Thanks desirae. This was one of my thoughts. Maybe it’s all going back to the first allergic reaction. And my body is just still trying to fix itself. Thanks!


s_emmy97
Answered 11 months ago    reply

Tomorrow being Friday, I personally think I would call and explain exactly how you are feeling. Maybe meclazine would help dizziness? Did they check your ears?

utzruthe
Answered 11 months ago    reply

No he didn’t. He didn’t mention treating the dizziness at all. But in retrospect, I was so incredibly out of it, I wasn’t being a good advocate. I’m not even sure I made clear to him how concerned I was by the dizziness.


leota_78
Answered 11 months ago    reply

Some of your symptoms sound like vertigo. Watched my mother suffer. Meclazine was best. Pharmacist gave her name of natural product which meclazine is comprised of. She tried it and continued using. Cannot remember the name of it. Years ago plus a little Brain Fog myself

utzruthe
Answered 11 months ago    reply

I’ve never heard of Meclazine but I will look it up and maybe I can figure out a natural product with some research. Thank you!


minnie.o
Answered 11 months ago    reply

I had to switch from the generic to name brand due to a reaction as well. Also, make sure you are on the proper dose for your weight. I had rashes and tinnitus on the brand name until my dose was lowered to the recommended dose (6.5 mg per kilogram of body weight). I am very thin and 2 pills a day was too much. Please make sure you are taking the correct dose for your weight.


tcarper67
Answered 11 months ago    reply

What is Cellcept? My Gastro Doctor is thinkin about putting me on it!


related questions